Flood, Ashtabula
- When
- July 23, 2:00 PM EST to 7:00 PM EST
- Where
- Ashtabula forecast zone
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Thunderstorms moved across northeastern Ohio and dumped one to two inches of rain on already saturated ground. Widespread urban and lowland flooding continued across the area.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Thunderstorms moved across northeastern Ohio and dumped one to two inches of rain on already saturated ground. Widespread urban and lowland flooding continued across the area. Many streams and small creeks remained in flood and dozens of roads had to be closed. Basement flooding damaged hundreds of homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 23, 1:18 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 218 PM EDT TUE JUL 23 2003 CONVECTION CONTG TO FIRE ALG E SIDE OF UPPER TROF. FFG/S VRY LOW AND THREAT FOR ADDITIONAL FLASH FLOODG WL PERSIST. DO EXPCT SUM DECREASE IN ACTIVITY AFT SUNSET BUT WL KEEP WATCH GOING THRU EVE HRS. SUM MODEL DIFFS WITH MOVEMENT OF UPPER TROF. ETA CONTS TO BE QUICKEST MOVG THIS FEATURE OFF TO THE E WITH THE GFS THE SLOWEST. GIVEN WET PATTERN RECENTLY WL TREND TO SLOWER SOLS AND WL KEEP PRECIP MENTION GOING THRU THU AREAS E OF KCLE. LIKE YDAY SUM ACTIVITY HAS DEVELOPED ALG THE N SIDE OF LERI AND WL MENTION SML POPS NWRN OH TO COVER ANY ACTIVITY THAT MAY MAKE IT/S WAY ONSHORE. DRY WX FOR THE END OF THE WORKWEEK. GUID TEMPS LK REASONABLE. .CLE... OH...FLOOD WATCH NE OH THIS EVE OHZ012>014-022-023-032-033-089 PA...FLOOD WATCH NW PA THIS EVE PAZ001>003 KUBINA
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 712 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY AND TONIGHT. WHILE THEY ARE NOT EXPECTED TO BY SEVERE...ANY ADDITIONAL RAINFALL ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WOULD LIKELY RESULT IN ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375458, 5375459, 5375460, 5375461.